MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS (3CG, BIOPATCH, PROBE COVER, BELDAR NG); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS (3CG, BIOPATCH, PROBE COVER, BELDAR NG); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer that the introducer would not advance.When it was removed and inspected, a notch was noted where the inner and outer introducer segments join.Additional info from customer: (31-jul-2023) item was not saved.Directly affected patient - had to find alternate introducer.Routine insertion.Additional info from customer: (17-aug-2023) the patient was in intensive care intubated, sedated, infusing vasopressors and in need of central line access.The defect was discovered upon trying to insert introducer and meeting significant resistance, almost recoiling.Introducer advanced through skin, but unable to access vein.No harm came to patient, this did not delay care, no negative impact noted.A new introducer kit was utilized and further picc placement was successful.It did not involve life threatening medical situation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The device has not been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following investigation elements were determined to be applicable and were completed as part of this investigation: ¿ sample analysis ¿ review of risk documentation based on a review of this information, the following was concluded: the complaint of a damaged microintroducer sheath is confirmed; however, the root cause could not be determined.One photograph of a microintroducer was returned for evaluation.An initial visual observation of the photograph showed the distal portion of the microintroducer sheath was damaged and plastically deformed.This complaint will be recorded for future trending and monitoring purposes.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported by customer that the introducer would not advance.When it was removed and inspected, a notch was noted where the inner and outer introducer segments join.Additional info from customer: ((b)(6) 2023) item was not saved.Directly affected patient - had to find alternate introducer.Routine insertion.Additional info from customer: ((b)(6) 2023) the patient was in intensive care intubated, sedated, infusing vasopressors and in need of central line access.The defect was discovered upon trying to insert introducer and meeting significant resistance, almost recoiling.Introducer advanced through skin, but unable to access vein.No harm came to patient, this did not delay care, no negative impact noted.A new introducer kit was utilized and further picc placement was successful.It did not involve life threatening medical situation.

Brand Name
POWERPICC PROVENA 4F DL MBPLUS (3CG, BIOPATCH, PROBE COVER, BELDAR NG)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17603355
Report Number3006260740-2023-03648
Device Sequence Number20373940
Product Code LJS
UDI-Device Identifier00801741155154
UDI-Public(01)00801741155154
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberN/A
Device Catalogue NumberS1274108D5
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer10/27/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown